|Truvada, Reyataz and alcohol
Feb 13, 2008
I'm a 37 year old women living with HIV for over 19 years now. My vital load is non detectible and my CD4's are normal. My doctor last summer decided to changed 2 of the meds I was taking with TRUVADA. I'm currently on Truvada and Reyataz.
Since the change has been made, I have experienced twice now, black outs after consuming alchool.
I'm not an alcoholic but a normal consumer.
The first time it happened I can remember taking by meds with not water but wine (sitting at dinner table). I wasn't in a coma state, as I still ate my plate and then got up t go to bed. However I do not remember anything...
Since then I have started to take the TRUVADA in the morning as I thought that it might have been the cause of my black out...
This weekend went out with friends, had some drinks, they drove me home and then all is blank...
My hubby told me that we started behing intimate and I old him to stop as I was going to be sick...but Doctor I don't remember nothing....
I remember having much more than that to drink and not ever having that effect... is it maybe the type of alcohol? Is it a side effect of TRUVADA?
I'm desperate to know.... Can you please answer that question?
| Response from Dr. Henry
In my experience Truvada doesn't generally worsen the effects of alcohol. Some patients seem to be sensitive to the effects of some protease inhibitors and alcohol such that their alcohol tolerance is reduced. Generally if one is taking Reyataz (a protease inhibitor) with Truvada you should also be taking 100 mg of Norvir (another protease inhibitor) which can also make a person more sensitive to alcohol. Protease inhibitors can interact with many other drugs including may sedatives so your HIV provider should review all meds that you are taking. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Flu Symptoms After Oral Sex Worried I Have HIV
- Itchy Scrotum After Licking Penis Sign Of HIV AIDS
- Penis Discharge After Swallowing Worried I Have HIV
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.